MAUDE Adverse Event Report: COOK INC GUARDIA ACCESSET EMBRYO TRANSFER CATHETER; MQF CATHETER, ASSISTED REPRODUCTION

COOK INC GUARDIA ACCESSET EMBRYO TRANSFER CATHETER; MQF CATHETER, ASSISTED REPRODUCTION
Model Number G53007
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
As reported, a hair was found inside the sterile packaging of a guardia accesset embryo transfer catheter.The device did not make patient contact.Another device of the same type was used to complete the procedure.There were no adverse effects reported.
 
Additional Manufacturer Narrative
(b)(6).Reporter occupation = sales rep.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Event summary: as reported, a hair was found inside the sterile packaging of a guardia accesset embryo transfer catheter.The device did not make patient contact.Another device of the same type was used to complete the procedure.There were no adverse effects reported.Investigation - evaluation: reviews of the complaint history, device history record, instructions for use, specifications, and quality control procedures and a visual inspection of the device were conducted during the investigation.The product was returned in sealed packaging.Foreign matter was visible inside of the sealed packaging.The outer package was opened to confirm location.The foreign matter was within the sealed packaging of the guide catheter.A document-based investigation evaluation was performed.No related non-conformances were recorded, and there have been no other reported complaints for this lot number.There is no evidence of additional nonconforming devices from the complaint lot in house or in the field.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The device is provided with instructions for use which state, "supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened and undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from the package, inspect the product to ensure no damage has occurred.¿ based on the available information, cook has concluded that it is most likely the packaging quality control inspector missed the foreign matter when inspecting entire packaged product and seal for particulate.The operator involved completed awareness training for this nonconforming product.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.Per a review of risk documentation, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
GUARDIA ACCESSET EMBRYO TRANSFER CATHETER
Common Device Name
MQF CATHETER, ASSISTED REPRODUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15426791
Report Number1820334-2022-01481
Device Sequence Number4679460
Product Code MQF
UDI-Device Identifier00827002530072
UDI-Public(01)00827002530072(17)250126(10)14472620
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K173686
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/26/2025
Device Model NumberG53007
Device Catalogue NumberK-JETS-7019-ET
Device Lot Number14472620
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/08/2022
Supplement Date Received by Manufacturer11/16/2022
Initial Report FDA Received Date09/15/2022
Supplement Report FDA Received Date12/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown